What Is Ghost Tablet?
You might be surprised after seeing a pill in your stool. Believe it or not, there are some medications that may look like that they haven’t been digested properly. These types of medicines are called “ghost tablets.” These pills look similar to a pill you’ve taken, or might be like a small soft mass. Don’t be a if you see a ghost tablet in your stool. Read more to get complete information on ghosts of tablets.
Why Do You See A Ghost Tablet?
If you see a ghost tablet in your stool, there’s no need to be alarmed or afraid. It doesn’t mean the pill didn’t work. A ghost tablet appears due to the release mechanism of that medication. Some pills get digested fully when you swallow them. However, there are many pills that don’t break down in your digestive system. It’s like the way you sometimes see certain foods like corn or peanuts in your stool.
Does This Mean The Pill Didn’t Work?
If you see a ghost tablet in your stool, it doesn’t mean that your pill didn’t work. It’s just the polymer matrix you see in your stool. All of the drug has been absorbed. This is a common release mechanism for certain drugs to make them extended release. The medicine has been slowly released from the pill to your body. But the polymer matrix (the pill), stays intact.
What Types Of Pills Leave Ghost Tablets?
These are those tablets that release the medicine slowly. These pills are often taken just one or two times a day. You can easily recognize these medicines as they have letters like “XL” or “ER” post the medicine name. Here are some examples of pills that leave ghost tablets:
- Adalat XL(Canada)
- Cardura XL(U.S.)
- Ditropan XL
- Lopres or SR(Canada)
- Rayos (U.S.)
- Tegretol XR (U.S.)
- Urocit – K
- Viramune XR
- Wellbutrin XL
- And more
There are chances that you’ll see a ghost pill in stool, if you’re taking generic form of any of these pills.
Should I Tell A Health Care Provider If I See A Ghost Tablet?
Ghost tablets are normal when you take pills such as those listed above. However, if you see blood in the stool or experience severe stomach pain, make sure to consult with your health care provider ASAP.